Hi. I'm a 44 year old male with a history of sinus tachycardia, PVCs and PACs, and terrible anxiety and panic disorder. In December of 2016 I was started on a lose dose of metoprolol and in May of 2017 the dose was upped to 25mgs in the morning and 25mgs at night. I have been a little lightheaded and tired since the dosage was increased and I understand that this can be normal.
Within the last 2 weeks I have become VERY lightheaded 2-4 hours after taking my morning dose of metoprolol. My blood pressure seems to be fine (the lowest it has been is 106/70), but my heart rate is staying in the low 60s and at times it drops down into the low 50s. I know that's not too terrible, but it did cause a panic attack, so I went to the ER the day before yesterday.
At the ER, the diagnosed me me as having a panic attack - my EKG was normal, blood work and chest X-ray were fine - and told me to contact my cardiologist. My cardiologist recommended that I half my morning dose from 25mg to 12.5mgs and to keep a blood pressure diary for 2 weeks.
I guess what I'm looking for is a bit of reassurance that halving my morning dose won't cause me to have a heart attack or something else scary like a fatal arrhythmia as I've seen horror stories about decreasing metoprolol. It sucks to be so fearful about my heart and I apologize for the silly question. Any help is appreciated.